Login      Sign Up

Diarrhea Treatment

About "Diarrhea Treatment"

Diarrhea refers to loose, watery stools that are caused by infection in the gastrointestinal tract. It may be best to wait it out as your body is responding to something that did not suit. But, in certain situations treatment may be warranted to avoid dehydration due to too much water loss. Treatment commonly involves medications such as Loperamide, Bismuth subsalicylate and oral rehydration salts (ORS).

Related Terms: Diarrhea, Pantoprazole, Irritable Bowel Syndrome, Probiotics, Colonoscopy, Ibs, Oral Rehydration Salts

Recently Answered Questions


Irritable Bowel Syndrome (IBS) - Symptoms, Causes and Treatment
Article Overview: Irritable bowel syndrome is one of the annoying gastrointestinal tract diseases because of the chronic nature of the disease and the variety of symptoms that can interfere with your daily life.  Read Article »
Dr. Mahmoud Abdallah Elashkar
Medical Gastroenterologist

Irritable bowel syndrome is a functional disturbance of colonic motility without organic causes. IBS is characterized by abdominal pain and altered bowel habits. Causes:  Unknown, but psychological disturbance plays a role. Symptoms: IBS is known to have a long history with long interval pe ...  Read Article »
 
My father has severe diarrhea after chemotherapy for colon cancer. Please help.
Query: Hello doctor, My 43 years old father has colon cancer. He had undergone hemicolectomy laparoscopic surgery, and he is currently undergoing chemotherapy with Xelox (Oxaliplatin and Capecitabine). I am here to ask you about the side effects of chemo that my father is experiencing from the first cycle...  Read Full »
Dr. Rakesh Mittal
Medical Oncologist

Answer: Hi,Welcome to icliniq.com.Diarrhea could be due to surgery or chemotherapy or both. Normally, the patients should not have this much diarrhea. If it remains uncontrolled, you may have to stop chemotherapy for some days.Weight loss is common in this condition. After chemotherapy, he should be fine. A...  Read Full »
 
My 20 months old daughter has diarrhea and vomiting, and has not peed since afternoon. Please help.
Query: Hello doctor, My 20 months old daughter did not pee last week for above 24 hours, the next day she did pee, but also vomited. On the same day, she was having a fever of 102 F, so we went to the pediatrician. He gave Vomitab, Calpol, and an antibiotic injection. From the past three days, the urine ou...  Read Full »
Dr. Faisal Abdul Karim Malim
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. Please note that this must be two different infections.  The reason why the child has not passed urine now is probably because of dehydration. It is advisable to give her 100 ml ORS (oral rehydration salts) with the passage of each loose stool for maintaining hydration. ...  Read Full »
 
When to Worry About Diarrhea in Children?
Article Overview: Diarrhea is dangerous for a child. It appears harmless, but slowly it makes the child sick. It makes the child pass out and to be brought to the hospital as an emergency. Here are some tips to look for the danger signs of diarrhea.  Read Article »
Dr. Vishnu K R
Paediatrician

Diarrhea: Passing watery stools is diarrhea. It does not cause much harm if the child has no dehydration, but medical help should be sought. The doctor is the one to determine whether the child has dehydration or not. It is a more dangerous if the kid has vomiting along with watery stools. ...  Read Article »
 
Is loose motion normal in a newborn?
Query: Hi doctor, My baby is of 9 days old now. She is suffering from loose motion. I had given her Colicaid six drops in last 24 hours. She is only on breastfeed. Is it safe for her?  Read Full »
Dr. Deepak Patel
Child Health Specialist

Answer: Hi, Welcome to icliniq.com. A baby can pass five to six stools in a day or can pass stool once in two days. Both are normal. Since, baby is on exclusive breastfeed chance of infection is very less. Briefly, your baby is normal. In my opinion, you should give prebiotic like Enterogermina (Ba...  Read Full »
 
How can bloody mucus stools of a 3-year-old be treated?
Query: Hello doctor, My nephew is 3 years old. He is getting bloody mucus in stool for the last six days and also is having stomach pain also. Today, it happened for 17 times. We had consulted a local pediatrician. He told it may be a gastro infection. He is having consistent stomach pain. Can I know what...  Read Full »
Dr. Amit Modi
Child Health Specialist, Paediatrician

Answer: Hello, Welcome to icliniq.com. As per the clinical history, the child is suffering from an infective gastroenteritis also known as dysentery. This is diarrhea in children. Probable cause could be food poisoning or any infection. The medicines given by your pediatrician seems to be adequate. I sugges...  Read Full »
 
My baby passes stools about five times a day. Is it diarrhea?
Query: Hello doctor, My son is 6 months old. He has frequent stools, about four to five times in a day. He passes the stools about an hour after his meal every time. It is semisolid. Please suggest some medicine.  Read Full »
Dr. Prashant Kumar Singh
Child Health Specialist

Answer: Hello, Welcome to icliniq.com. This is a normal phenomenon in children of this age group. You need not be worried. There is no need to start any medication. What you could do is, give him some probiotic and enzyme supplements, continue with breastfeeding and complementary feeding (if started). Relax...  Read Full »
 
Tablet Loperamide has reduced my diarrhea.Can I take more Loperamide tablets?
Query: Hello doctor, I had 3 rotis in a highway hotel, with curry and raitha. After 1 hour, I got loose motion. I took tablet Eldoper (Loperamide), one tablet. I felt better then. After about 2 hours, I again had loose motion (lesser than the earlier time). I also felt it was a little restricted than the ...  Read Full »
Dr. Vandana Andrews
General Practitioner

Answer: Hi, Welcome to icliniq.com. You have got traveler's diarrhea. Start taking tablet Ciplox TZ 500mg (Ciprofloxacin and Tinidazole) one tablet two times a day for 4 days, after meals. Also take capsule Darolac (lactobacillus) one capsule two times a day, after meals for 4 days. Stop taking tablet Lope...  Read Full »
 
How to control loose motions in a 1 month old baby?
Query: Hello doctor, I have a 1 month old boy baby, his mother died during the delivery. We feed him cow's milk, but he is having loose motions. How to control the loose motions?  Read Full »
Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. It is so sad to hear about his mom. First, we need to clarify whether he has diarrhea, because sometimes, increased frequency of stools due to gastrocolic reflex may be considered as diarrhea. If he has diarrhea, then we need to look at the causes, for example, infecti...  Read Full »
 
Had outside food and suffering from vomiting and diarrhea. Please help.
Query: Hi doctor, I am suffering from severe vomiting and diarrhea. I vomited 5 times in the last 6 hours and visited the toilet for about 30 to 35 times. Yesterday, I had outside food such as burger, pizza, chips, bread, etc. Please help.  Read Full »
Dr. J Mariano Anto Bruno Mascarenhas
Neuro Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. Vomiting five times within 6 hours and going to the toilet for about 35 times denote that the condition is severe enough to warrant hospital admissions. Please do not wast...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Diarrhea Treatment? We have medical experts to help you right away.

Ask a Doctor Online Now!